MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number VP-703-X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open femoral endovascular procedure, the device needle broke.The surgeon then used another device to resolve the issue in order to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) received two devices.Visual inspection of the product returned noted two partial sutures and two needles.The needles were broken near the tip and a needle was bent near the bent site.Microscopic inspection noted instrument marks at the broken sites and near the bent site.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.The needle should always be held in the middle where the diameter is greatest.Grasping the needle near the swaged end or the tip could cause bends or breaks, or damage the connection between the needle and suture.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO LL
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key8687298
Report Number9612501-2019-01107
Device Sequence Number14208280
Product Code GAW
UDI-Device Identifier10884521038189
UDI-Public10884521038189
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K050947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberVP-703-X
Device Catalogue NumberVP-703-X
Device Lot NumberD8L1036SY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1